Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

April 17, 2020Broward County, Glades County, Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Apr 17, 2020, 7:21 PM EDT for Broward County, Glades County, Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2020, 7:21 PM EDT (23:21 UTC)
Expired
Apr 17, 2020, 8:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL

Counties Broward County, FL, Glades County, FL, Palm Beach County, FL

The radar

The Melbourne radar (KMLB), 139 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
335 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

498 
WWUS82 KMFL 172321
SPSMFL

Special Weather Statement
National Weather Service Miami FL
721 PM EDT Fri Apr 17 2020
 
FLZ063-066>068-071-072-168-172-180015-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-Glades FL-
721 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...NORTHERN
BROWARD...PALM BEACH AND GLADES COUNTIES UNTIL 815 PM EDT...

* At 720 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Venus to near Montura to 11 miles southwest of Lake Harbor to near
  Mile Marker 30 On Alligator Alley. Movement was northeast at 25
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
  Beach, Delray Beach, Tamarac, Wellington, Margate, Belle Glade,
  Clewiston, Pahokee, South Bay, Highland Beach, Ocean Ridge, Moore
  Haven, Palmdale, Montura, Lakeport and Canal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8003 2614 8051 2653 8097 2665 8122
      2703 8149 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2714 8087 2720 8082
      2713 8079 2700 8087 2695 8100 2689 8100
      2679 8082 2702 8064 2696 8061 2651 8003
TIME...MOT...LOC 2320Z 239DEG 23KT 2702 8140 2668 8116 2657 8091 2623
8051

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 3:50 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 17, 3:50 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
350 PM EDT Fri Apr 17 2020

.Short Term...
Through Saturday Night...

Scattered showers will continue across the East Coast today with
some thunderstorms developing later this afternoon across the
interior and pushing eastward. The primary threats with the storms
today will be lightning, gusty winds, and locally heavy rainfall. E
to ESE winds today will gradually become S to SW overnight tonight
into tomorrow as a cold front pushes into the state from the
northwest. Showers and thunderstorms are expected to develop along
and ahead of the front as it pushes into North/Central Florida, with
shower and thunderstorm chances extending southward through the Lake
Region and East Coast of South Florida. A few of these storms could
be strong to severe, with the primary hazards being gusty winds,
small hail, lightning, and locally heavy rainfall. The front itself
will stall well to the north of our area, with thunderstorms
diminishing after sunset.

.Long Term...
Sunday through Thursday night...

Weak high pressure, to the northeast, is set to keep the southerly
flow over the area on Sunday. The flow at 500mb is out of the
west, with the CWA under the northern fringe of a flat ridge, with
the high south of Cuba. A weak short wave at 500mb will be moving
east of the Mississippi River valley Sunday afternoon. A low
pressure system at the surface is associated with this wave, and
will help to increase the pressure gradient through the day and
overnight. Some moisture and weak dynamics, may allow for some
showers and thunderstorms in the Lake region Sunday afternoon and
evening.

As the sfc low tracks over the southeast US, the sfc wind should
shift to the southwest for Monday, and a cold front associated
with the aforementioned low, will move into North Florida. This
system should draw enough dynamics away form the area, that
Monday will be mostly dry for a good part of the day. As the front
drifts south on Monday, convection will begin to move into the
northwest portion of the CWA late Monday. By Monday night, the
front should be far enough south to bring more widespread showers
and thunderstorms to South Florida through the day on Tuesday.

The front should move out of the area sometime Tuesday afternoon,
and quieter weather should be in place for Tuesday night and
Wednesday. High pressure remains in control. behind the cold front
until Thursday. when the high moves to the northeast, and is far
enough away to allow moisture, along with daytime heating to
initiate at least some isolated showers and thunderstorms. there is
some uncertainty if another low pressure system, which should be
moving well to the north of the area, will be close enough to
keep some showers and thunderstorms going through the overnight
hours Thursday night, into Friday morning.

&&

.Marine...
Hazardous marine conditions are expected to continue through this
evening as waves remain elevated across the Atlantic waters, with
the highest in the Gulf Stream. Easterly winds today will gradually
become more S to SW overnight into tomorrow as another cold front
approaches the state. Isolated to scattered showers and thunderstorms
will be possible over the next several days, with the greatest
coverage over the Atlantic waters. Gusty winds, lightning, and
waterspouts will be the primary threats. Another cold front is
forecast to push through the waters Monday Night into Tuesday.

&&

.Aviation...
Isolated to scattered showers will continue across the East Cost
today with easterly flow increasing and becoming more ESE this
afternoon. A few thunderstorms will be possible this afternoon,
developing over the interior before pushing eastward out over the
Atlantic under westerly steering flow. Surface winds gradually
become S to SSW by tomorrow morning. The East Coast seabreeze
could develop tomorrow afternoon but should remain pinned against
the coast. However, it may cause a few of the East Coast sites to
become SE for a time during the afternoon.

&&

.Beach Forecast...
A high risk of rip currents is forecast for the Atlantic beaches
today, but this risk should lessen for the weekend.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  73  89  73  88 /  30  30  10  20
Fort Lauderdale  76  88  76  87 /  20  30  10  10
Miami            75  89  75  88 /  20  20   0  10
Naples           74  88  73  88 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT this evening for FLZ168-
     172-173.

AM...Small Craft Advisory until 10 PM EDT this evening for AMZ650-651-
     670-671.

GM...None.
&&

Marine...32/MM
Aviation...32/MM
Beach Forecast...32/MM
Short Term...32/MM
Long Term...13
Hazardous weather outlook, Apr 17, 4:47 PM EDT, 2 hours 34 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
447 PM EDT Fri Apr 17 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180900-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
447 PM EDT Fri Apr 17 2020

...Scattered Thunderstorms Possible Across South Florida Today...
...High Risk of Rip Currents for the Atlantic Beaches Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip Currents: There is a high risk of rip currents along the
Atlantic beaches through tonight.

Thunderstorms: A few thunderstorms are possible over South Florida
this afternoon and evening. The primary impacts from the
thunderstorms will be lightning, heavy rain, and gusty winds.
The stronger storms will be capable of producing funnel clouds,
strong wind gusts, and localized flooding.

Marine: Gusty easterly winds and seas of 5 to 8 feet, with the
highest in the Gulf Stream, will create hazardous marine conditions
for the Atlantic waters through this evening. Waterspouts will also
be possible for the Atlantic and Lake Okeechobee today.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

There is a low chance of thunderstorms over South Florida this
weekend along the Sea or Gulf Breezes and again early next week with
another cold frontal passage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Apr 17, 5:07 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Miami FL
507 PM EDT Fri Apr 17 2020

FLZ070-071-073-075-172145-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
507 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN
COLLIER...NORTHWESTERN MIAMI-DADE AND SOUTHWESTERN BROWARD COUNTIES
UNTIL 545 PM EDT...

* At 505 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 28 miles west of Miramar, moving northeast at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Dade-Collier Training Airport, Fortymile Bend and Big Cypress
  National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding of Tamiami Trail/US 41. Do not drive your
vehicle through flooded roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2573 8083 2592 8096 2611 8070 2586 8051
TIME...MOT...LOC 2105Z 238DEG 7KT 2588 8080

RAG
Special weather statement, Apr 17, 5:30 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
530 PM EDT Fri Apr 17 2020

FLZ067-068-172215-
Inland Palm Beach County FL-Metro Palm Beach County FL-
530 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
615 PM EDT...

* At 530 PM EDT, National Weather Service meteorologists were
  tracking a gusty shower near Wellington, moving south at 5 mph.

* Funnel clouds possible with this shower.

* Locations impacted include...
  Wellington, Royal Palm Beach, Lion Country Safari Park, Loxahatchee
  NWR and Loxahatchee Groves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this shower, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2674 8040 2672 8020 2646 8018 2649 8048
TIME...MOT...LOC 2130Z 005DEG 6KT 2666 8032

RAG
Special weather statement, Apr 17, 5:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Miami FL
559 PM EDT Fri Apr 17 2020

FLZ068-168-172245-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
559 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 645 PM EDT...

* At 559 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Lantana, or near Ocean Ridge,
  moving west at 5 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Boynton Beach, Delray Beach, Lake Worth, Palm Beach, Ocean Ridge,
  Greenacres, Palm Springs, Lantana, Atlantis, Village Of Golf, Dunes
  Road, Hypoluxo, South Palm Beach, Gulf Stream, Briny Breezes,
  Manalapan, Lake Worth Corridor and Seminole Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2665 7996 2650 7990 2644 8010 2662 8016
TIME...MOT...LOC 2159Z 067DEG 5KT 2657 8002

RAG
Special weather statement, Apr 17, 6:24 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
624 PM EDT Fri Apr 17 2020

FLZ066-067-070>072-172330-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-
624 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES
UNTIL 730 PM EDT...

* At 623 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Miccosukee Service Plaza to near Intersection Alligator Alley And
  Miami Canal. Movement was east at 10 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Pembroke Pines, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
  Lauderhill, Weston, North Lauderdale, Parkland, Holey Land Wildlife
  Refuge, Miccosukee Indian Reservation, Sawgrass Mills Mall,
  Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
  Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Big
  Cypress Seminole Reservation, Intersection Alligator Alley And
  Miami Canal and East Toll Gate On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2652 8078 2639 8023 2613 8024 2604 8040
      2598 8069 2617 8109
TIME...MOT...LOC 2223Z 248DEG 7KT 2624 8084 2611 8063

RAG
Special weather statement, Apr 17, 6:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Miami FL
639 PM EDT Fri Apr 17 2020

FLZ067-068-168-172345-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
639 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PALM BEACH COUNTY
UNTIL 745 PM EDT...

* At 638 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Palm
  Beach to near Atlantis. These storms were slowly moving westward .

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
  Beach Gardens, Lake Worth, Riviera Beach, Palm Beach, Ocean Ridge,
  Greenacres, Royal Palm Beach, Palm Springs, Lantana, Atlantis,
  Haverhill, Cloud Lake, Loxahatchee NWR, Palm Beach International
  Airport, Port Of Palm Beach and Village Of Golf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2681 8017 2648 8034 2649 8002 2674 7986
TIME...MOT...LOC 2238Z 086DEG 4KT 2668 7999 2656 8008

RAG
Special weather statement, Apr 17, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Fri Apr 17 2020

FLZ063-066>068-071-072-168-172-180015-
Inland Broward County FL-Hendry FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-Glades FL-
721 PM EDT Fri Apr 17 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...NORTHERN
BROWARD...PALM BEACH AND GLADES COUNTIES UNTIL 815 PM EDT...

* At 720 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Venus to near Montura to 11 miles southwest of Lake Harbor to near
  Mile Marker 30 On Alligator Alley. Movement was northeast at 25
  mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton
  Beach, Delray Beach, Tamarac, Wellington, Margate, Belle Glade,
  Clewiston, Pahokee, South Bay, Highland Beach, Ocean Ridge, Moore
  Haven, Palmdale, Montura, Lakeport and Canal Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8003 2614 8051 2653 8097 2665 8122
      2703 8149 2703 8127 2712 8127 2712 8117
      2721 8117 2721 8094 2714 8087 2720 8082
      2713 8079 2700 8087 2695 8100 2689 8100
      2679 8082 2702 8064 2696 8061 2651 8003
TIME...MOT...LOC 2320Z 239DEG 23KT 2702 8140 2668 8116 2657 8091 2623
8051

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 5:00 PM EDTSpecial Marine WarningMFL60 min
Apr 17, 5:07 PM EDTSpecial Weather StatementMFLBroward38 min
Apr 17, 5:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Apr 17, 5:58 PM EDTSpecial Marine WarningMFL62 min
Apr 17, 5:59 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Apr 17, 6:24 PM EDTSpecial Weather StatementMFLBroward66 min
Apr 17, 6:39 PM EDTSpecial Weather StatementMFLPalm Beach66 min
Apr 17, 6:52 PM EDTSpecial Marine WarningMFL83 min
Apr 17, 7:23 PM EDTSpecial Marine WarningMFL2 hr

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.